Thunderstorm Wind, Jackson
- When
- July 22, 3:30 PM CST to 3:33 PM CST
- Where
- Jackson County, Bridgeport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
A few trees and power lines were blown down.
8 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 22, 1:23 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 223 PM CDT FRI JUL 22 2005 .DISCUSSION... SHORT TERM CHALLENGE IS WHETHER CONVECTION WILL DEVELOP THIS AFTERNOON...OR POSSIBLY SPILL INTO THE AREA OVERNIGHT. HEAT THEN BECOMES THE ISSUE OVER THE WEEKEND AS CONVECTIVE CHANCES...AT LEAST ON THE SURFACE...APPEAR MUCH MORE LIMITED. WEVE HAD ABOUT 8 TO 10 DAYS IN A ROW OF SHRA/TSRA...DEPENDING ON EXACT LOCATION. MORNING OUTFLOW BOUNDARY...WITH JUST A SUBTLE WIND SHIFT AT THE SFC...HAS TRANSLATED INTO CENTRAL AL. THIS APPEARS TO HAVE STABILIZED AREAS GENERALLY N OF THE TN RIVER BASED ON VIS IMAGERY OF THE CU FIELD. DEW POINTS HAVE DROPPED BACK INTO THE LOWER 70S NE OF HSV...BUT REMAIN 75-77F FURTHER SW. THE FEW CU OBSERVED WINDOWSIDE ARE QUITE FLAT. WITHIN THE CU FIELD...SB LIS ARE DOWN TO -8 OR -9. SB CAPES OF JUST UNDER 4000 J/KG VIA HSV LAPS SOUNDINGS...ALTHOUGH THE ANALYSIS SEEMS TO BE MISSING A CIN LAYER ALOFT BASED ON THE FLAT CU FIELD. THE SOUNDING IS PROBABLY MORE REALISTIC FURTHER S AND W. MOISTURE CONVERGENCE IS LIMITED TO AREAS NEARER TO THE OUTFLOW BOUNDARY...SO AFTERNOON RAIN CHANCES WERE SLASHED. HOWEVER...ANY STORM THAT DOES DEVELOP HAS WET MICROBURST POTENTIAL BASED UPON GOES INDICES. ATTENTION IS ALSO FOCUSED TO THE TROPICAL REGION OF THE MID MS VALLEY WHERE T/TDS ARE RUNNING IN THE 90S /U70S-AR80. THIS IS PRODUCING EXTREME CAPE VALUES WHERE INCREASING MOISTURE CONVERGENCE EXISTS ACROSS SE MO INTO W TN/KY ALONG A WEAK SURFACE TROF. THE MODELS SHOW LITTLE HOPE FOR THIS BOUNDARY TO REACH THIS FAR SE TONIGHT AS THE MID AND UPPER RIDGE BUILD. HOWEVER...IT IS NOT FAR FETCHED TO SAY COLD POOL GENERATED COULD LEAD TO PROPOGATION TOWARD THE TN VALLEY...MAINLY ACROSS MID TN. FOR NOW...WILL LEAVE A 20 POP IN THROUGH 06Z...AND 10 PERCENT AFTER 06Z. COULD THIS BE THE END OF THE RAIN STRETCH? WELL...IT APPEARS MORE LIKELY SATURDAY AND SUNDAY AS THE UPPER RIDGE CENTER SHIFTS E ACROSS KY/TN. THIS PLACES THE LOCAL AREA IN AN E-NE FLOW PATTERN WHICH COULD TEND TO DRY LOW LEVELS...BUT IM NOT BANKING ON IT. WELL BE KEEPING DEW POINTS IN THE LOW TO MID 70S...WHICH SHOULD KEEP TEMPS BELOW 100F. SUNDAY APPEARS TO BE THE HOTTER DAY WITH MID TO UPPER 90S. THE SHOALS AREA WILL BE CLOSEST TO THE CENTURY MARK. SPS WILL BE REISSUED AS CRITERIA FOR AN ADVISORY APPEARS JUST BELOW MARGINAL THRESHOLD. IN EITHER CASE...WITH LITTLE OR NO WIND FLOW...IT SHOULD PROVE TO BE DOWNRIGHT OPPRESSIVE FOR OUTDOOR WEEKEND ACTIVITIES...AND HEAT PRECAUTIONS SHOULD BE PRACTICED. FORTUNATELY...UNLESS YOU LIKE EXCESSIVE HEAT...THE UPPER RIDGE IS FORECAST TO BREAK DOWN AS STRONG WESTERLIES PERSIST ACROSS THE NORTHERN TIER OF STATES. IN FACT...A RATHER POTENT SHORTWAVE IS STILL PROGGED TO CROSS THE OH VALLEY ON WEDNESDAY...POSSIBLY DRAGGING A DECENT COLD FRONT CLOSE TO THE VALLEY. IT IS DIFFICULT TO HAVE A STRONG FROPA THIS LATE IN JULY...BUT NOT IMPOSSIBLE...JUST LOOK AT LAST JULY. HOWEVER...I EXPECT THE FRONT TO SLOW A BIT...AND WILL SIDE AGAINST THE OPERATIONAL GFS WHICH DRIES THE AREA OUT THURSDAY INTO FRIDAY. TSRA CHANCES WERE INCREASED TO 40 PERCENT ON WEDNESDAY...WITH LOW POPS MAINTAINED THROUGH NEXT FRIDAY BASED ON ENSEMBLE MEAN PRECIP PROBS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 74 95 74 98 / 20 10 10 10 SHOALS 74 96 74 99 / 20 10 10 10 CULLMAN 74 96 73 98 / 20 10 10 10 FAYETTEVILLE 74 94 73 98 / 20 10 10 10 FT PAYNE 72 94 70 96 / 20 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 155 PM CDT FRI JUL 22 2005 ALZ001>010-016-TNZ076-096-097-231000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 155 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK BOUNDARY THAT PASSED THROUGH THE AREA EARLY THIS MORNING APPEARS TO HAVE STABILIZED THE AIRMASS ALOFT. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS CANNOT BE RULED OUT THIS AFTERNOON...SINCE VERY WARM AND MOIST AIR PERSISTS CLOSE TO THE SURFACE. ANY STORMS THAT DEVELOP COULD BECOME STRONG...WITH LOCALIZED FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN THREATS. WITH HIGH HUMIDITY VALUES AND TEMPERATURES SOARING INTO THE MIDDLE 90S...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A DRIER PATTERN IS EXPECTED BY THE UPCOMING WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION. DAILY HIGH TEMPERATURES WILL APPROACH THE MID 90S FROM SATURDAY THROUGH MONDAY...WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 110 DEGREES. A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY BY MID WEEK...WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 330 PM CDT FRI JUL 22 2005 TNZ097-222115- FRANKLIN- 330 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 415 PM... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRACY CITY...OR 19 MILES NORTHWEST OF JASPER...MOVING SOUTH AT 15 MPH. GUSTY WINDS OF UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND RAINFALL OF ONE HALF TO ONE INCH...ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ST. ANDREWS. SEWANEE. SHERWOOD. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WEBER/SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CDT FRI JUL 22 2005 ALZ001>010-016-TNZ076-096-097-230900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 335 PM CDT FRI JUL 22 2005 ...HOTTEST WEATHER OF THE SUMMER SEASON EXPECTED TO CONTINUE THIS WEEKEND... A LARGE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVER THE WEEKEND...BRINGING THE HOTTEST TEMPERATURES OF THE SEASON TO THE TENNESSEE VALLEY. TEMPERATURES WILL REACH THE MIDDLE TO UPPER 90S THROUGH MONDAY. THESE HOT TEMPERATURES...COUPLED WITH HIGH HUMIDITY VALUES...WILL MAKE FOR VERY UNCOMFORTABLE AND POTENTIALLY DANGEROUS CONDITIONS...ESPECIALLY FOR THOSE SPENDING SIGNIFICANT TIME OUTDOORS. HEAT INDEX VALUES WILL REACH 100 DEGREES BY MID TO LATE MORNING...BEFORE REACHING 105 TO 110 DEGREES DURING THE EARLY TO MID AFTERNOON HOURS. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION...AND TAKE FREQUENT REST BREAKS. WEAR LIGHTWEIGHT... LIGHT-COLORED...LOOSE-FITTING CLOTHING AND WEAR A HAT TO SHIELD YOURSELF FROM THE SUN. CHECK ON THE ELDERLY...AND BE SURE PETS HAVE PLENTY OF FRESH WATER. BCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 351 PM CDT FRI JUL 22 2005 ALZ009-222130- JACKSON- 351 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 430 PM... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH PITTSBURG...OR NEAR JASPER...MOVING SOUTH AT 15 MPH. GUSTY WINDS OF AROUND 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND RAINFALL OF ONE HALF TO ONE INCH...ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LONG ISLAND. RUSSELL CAVE NATIONAL MONUMENT. BRIDGEPORT. HIGDON. FABIUS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SCHAUB
The Northeast Alabama radar (KHTX), 53 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
8 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A few trees and power lines were blown down.
A few trees and power lines were blown down.
A tree was blown down in Powell.
A roof was blown off a barn and several trees were knocked down.
A 60mph wind gust was reported.
A 60 mph wind gust was reported.
A few trees and power lines were blown down near Highway 231/431.
A hand-held anemometer measured a 59mph wind gust in North Huntsville.
Torrential rains from a thunderstorm resulted in several inches of water covering roads in Meridianville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467082, 5467083, 5466385, 5466386, 5466387, 5466388, 5466389, 5466390, 5466391.